Hail, Webster
- When
- April 14, 2:38 PM CST
- Where
- Webster County, Red Cloud
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.100, -98.530
This Thursday afternoon featured a handful of strong thunderstorms mainly across the far southern counties of South Central Nebraska, including reports of pea to nickel size hail in Webster County. These thunderstorms served as the opening volley to a very active few days of weather, as a classic, powerful, nearly vertically stacked low pressure system organized across western Kansas during the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
This Thursday afternoon featured a handful of strong thunderstorms mainly across the far southern counties of South Central Nebraska, including reports of pea to nickel size hail in Webster County. These thunderstorms served as the opening volley to a very active few days of weather, as a classic, powerful, nearly vertically stacked low pressure system organized across western Kansas during the day. By early afternoon, a 998 millibar surface low was centered across south central Kansas, with a warm front extending from west to east near and mainly south of the Nebraska-Kansas border. In the vicinity of this strengthening warm front, the mesoscale environment featured modest MLCAPE values only around 500 J/kg, but decent deep-layer vertical wind shear around 40-50 knots. In response to modest low-level heating and destabilization within the northernmost reaches of the mid-level dry slot along with intense forcing from the mid-level low and considerable upper-level jet stream divergence, numerous strong to severe thunderstorms erupted near the state line by mid afternoon, drifting a small distance northward into Nebraska before outrunning the instability and weakening. By late afternoon all storms had lost intensity, transitioning to more of a general widespread rainfall. The parent low pressure system continued to impact South Central Nebraska through the 15th, bringing very strong northwest winds in excess of 50 MPH to much of the region, and even 1-3 inches of snow to locations north of Interstate 80, including Ord and Osceola. On a positive note, this powerful spring storm system brought nearly all of South Central Nebraska some much-needed, widespread rainfall of 1 to over 2 inches. Some of the highest 48-hour precipitation totals from the 14th-15th included Canaday Steam Plant southeast of Lexington with 2.46 inches, and Loup City with 2.26 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 14, 1:25 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
225 PM CDT THU APR 14 2011
.SHORT TERM...TONIGHT THROUGH 12Z SATURDAY. SUFFICE IT TO SAY THERE
IS NOT A PERFECT WAY TO HANDLE THIS FORECAST. LOTS OF CONCERNS TO
DEAL WITH...WITH THE FIRST CONCERN SURROUNDING CHANCES OF
CONVECTION. AFTERNOON SURFACE ANALYSIS PLACED A SURFACE LOW ACROSS
PARTS OF SOUTH CENTRAL KANSAS. ALONG AND AHEAD OF THE THE LOW
SBCAPE VALUES HAVE CLIMBED INTO THE 1000-1500 J/KG RANGE IN CENTRAL
AND SOUTHERN KANSAS...WITH LESSER VALUES NEAR 500 J/KG INTO NORTH
CENTRAL KANSAS. A FEW THUNDERSTORMS CONTINUE INTO SOUTH CENTRAL
NEBRASKA EARLY THIS AFTERNOON IN AN AREA OF STRONG WARM AIR
ADVECTION. THE MAIN QUESTION INITIALLY IS THE SEVERE WEATHER THREAT
AS THE SURFACE LOW CONTINUES TO MIGRATE NORTH THIS AFTERNOON. 0-1KM
MLCAPE VALUES RISE TO NEAR 1000 J/KG IN THE FAR SOUTHEAST PORTION OF
THE FORECAST AREA LATE THIS AFTERNOON...AND THAT COMBINED WITH 0-6KM
BULK SHEAR VALUES OF 35 TO 45 KTS COULD LEAD TO A FEW STRONG TO
SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY EVENING.
RAIN CHANCES COULD BE A LITTLE TRICKY THIS EVENING WITH MORE STORMS
POTENTIALLY DEVELOPING ALONG THE NORTH AND EASTERN PARTS OF THE
SURFACE LOW...BUT IF THE LOW LIFTS FAR ENOUGH NORTH...A DRY SLOT
COULD WORK INTO PARTS OF THE SOUTH AND EAST. OVERALL...FAIRLY HIGH
POPS CONTINUE TO LOOK WARRANTED THIS EVENING...THOUGH IT MAY NOT BE
A TOTAL RAIN OUT IN THE EAST IF THE DRIER AIR RIDES NORTH. THE
PRECIPITATION CHANCES CONTINUE TONIGHT INTO FRIDAY AS THE LOW MOVES
ACROSS THE REGION. COLDER AIR GRADUALLY SLIDES INTO WESTERN
PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT...BUT IT IS SLOW TO
SPREAD EAST. THERE IS ALSO STILL SOME DISAGREEMENT BETWEEN THE
LATEST NAM AND GFS IN HOW FAST THE COLD AIR ARRIVES...SO CONFIDENCE
IN SNOW AMOUNTS IS NOT VERY HIGH. THE GENERAL THOUGHT IS THAT THE
SNOW SHOULD BE FAIRLY WET...AND THAT SHOULD KEEP RATIOS LOW...AND
WITH SURFACE TEMPERATURES IN THE LOWER TO MID 30S THAT MAY ALSO KEEP
THE SNOW FROM BECOMING MUCH OF A PROBLEM ON THE ROADS UNLESS THE
PRECIPITATION RATE IS ENOUGH TO OVERCOME THE RELATIVELY WARM SURFACE
TEMPERATURES. IN THE END...DECIDED TO NOT CHANGE THE GOING SNOW
AMOUNTS VERY MUCH SINCE OVERALL CONFIDENCE IS LOW AND THAT ARE JUST
TOO MANY INTANGIBLES IN PLACE THAT COULD IMPACT THE AMOUNTS. THINK
THE CURRENT AMOUNTS ARE REASONABLE...AND WOULD RATHER STAY WITH A
CONSISTENT MESSAGE AT THIS POINT.
WIND MAY TURN OUT TO BE THE MAIN PROBLEM FOR MOST AREAS AS THE LOW
CONTINUES TO DEEPEN AND THE PRESSURE GRADIENT TIGHTENS. THE
STRONGEST CORRIDOR OF WINDS STILL APPEARS TO BE IN THE SOUTH AND
WEST. THE SURFACE PRESSURE GRADIENT WILL BE THE MOST INTENSE
THERE...AND IF THE NAM IS CORRECT WINDS WILL RAMP UP QUICKLY THERE
THIS EVENING. THE LATEST NAM NUMERICAL GUIDANCE SUGGESTS WINDS IN
THE FAR WEST...ROUGHLY WEST OF A LINE FROM LEXINGTON TO PLAINVILLE
COULD SEE WINDS APPROACH HIGH WIND WARNING CRITERIA THIS
EVENING..AND AFTER SOME DISCUSSION WITH WFO GOODLAND...OPTED TO GO
AHEAD AND START THE HIGH WIND WARNING IN THE FAR WEST THIS EVENING
TO COVER THAT POTENTIAL. FARTHER EAST...WILL CONTINUE WITH THE WIND
ADVISORY...EXCEPT IN THE FAR SOUTHEAST WHERE THE PROXIMITY OF THE
LOW WILL LIKELY KEEP WINDS MUCH LIGHTER. AS THE LOW MOVES EAST ON
FRIDAY...THE STRONGER WINDS SPREAD INTO THE AREA BEHIND IT. THE
STEEPEST LOW LEVEL LAPSE RATES DEVELOP ACROSS THE SOUTHWEST ON
FRIDAY...AND 12Z NAM BUFR SOUNDINGS SHOW GUST POTENTIAL TO AT LEAST
50 KTS. THE NAM NUMERICAL GUIDANCE ALSO HIGHLIGHTS SOUTH AND WEST
PORTIONS OF THE FORECAST AREA...SO WILL SPREAD THE HIGH WIND WARNING
A FEW COUNTIES EAST...BUT WILL NOT TAKE IT MUCH FARTHER EAST THAN
KEARNEY AND FRANKLIN IN SOUTH CENTRAL NEBRASKA. THERE IS SOME
POTENTIAL THAT THE STRONGER WINDS COULD DEVELOP EAST OF THE HIGH
WIND WARNING AREA...BUT FOR NOW WANTED TO FOCUS ON THE MOST LIKELY
LOCATION...AND WILL LET THE LATER SHIFTS ASSESS IF THE EAST NEEDS TO
BE ADDED TO THE WARNING.
ONE THING TO NOTE REGARDING HEADLINES...CURRENTLY THE FOCUS IS ON
THE WIND...BUT IF THE SNOW TURNS OUT TO BE MORE OF A PROBLEM...SOME
OF THE WIND HEADLINES COULD NEED TO BE ADJUSTED TO WINTER
HEADLINES.
.LONG TERM...STARTING 12Z SATURDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION. LONG TERM MODEL GUIDANCE SUGGESTS
THE MID AND UPPER LEVEL FLOW WILL TURN QUASI-ZONAL THROUGH MUCH OF
THE EXTENDED FORECAST PERIOD...WITH SEVERAL MID LEVEL
PERTURBATIONS TRAVELING THROUGH THE MEAN FLOW. QPF FIELDS FROM THE
MEAN SREF...NAM...EC AND OPERATIONAL GFS ARE ALL OVER THE PLACE
WITH PLACEMENT OF LIGHT PRECIPITATION SUNDAY AND MONDAY. GIVEN
THERE IS NO CLEAR AGREEMENT BETWEEN LONG TERM MODEL GUIDANCE...NOR
DOES THE KINEMATIC FORCING WITH ANY OF THESE SUBTLE PERTURBATIONS
LOOK OVERLY IMPRESSIVE...WILL LEAVE SATURDAY THROUGH MONDAY DRY
FOR NOW. IT IS POSSIBLE SOME LIGHT RAIN WILL BE OBSERVED SOMEWHERE
OVER THE CWA SUNDAY AND MONDAY...BUT WILL HOLD OFF AND FINE TUNE
THESE TWO DAYS AS THEY DRAW CLOSER. THE OPERATIONAL GFS...EC AND
GFS ENSEMBLE MEAN ALL ADVERTISE A MORE SIGNIFICANT MID LEVEL SHORT
WAVE PUSHING ACROSS THE CENTRAL PLAINS TUESDAY AND TUESDAY
NIGHT...WITH PLENTY OF MID LEVEL WAA AND DPVA TO PROMOTE WIDE-
SPREAD RAIN ACROSS THE AREA. THE OPERATIONAL GFS AND EC ALSO
INDICATE NEXT TO NO DEEP LAYER MUCAPE WITH THIS MID WEEK
SYSTEM...SO WILL KEEP THE PRECIPITATION AS STRATIFORM RAIN...WITH
QPF FIELDS INDICATING RAIN AMOUNTS IN EXCESS OF AN INCH COULD BE
OBSERVED FROM THE MID WEEK SYSTEM. YET ANOTHER MID LEVEL SHORT
WAVE IS FORECAST BY THE EC AND OPERATIONAL GFS DURING THE LATE
PART OF NEXT WEEK. WILL GO AHEAD AND MAINTAIN LOW-END POPS ACROSS
THE CWA FOR LATE NEXT WEEK TO ACCOUNT FOR THIS FEATURE.
LOW LEVEL CAA AND LINGERING CLOUDS ON SATURDAY WILL LIKELY KEEP
TEMPERATURES DOWN...AND GUIDANCE DOES NOT SEEM TOO FAR OFF WITH
HIGHS IN THE 50S FOR THE MOST PART...PERHAPS LOW 60S ACROSS OUR
KANSAS COUNTIES. LOW LEVEL RETURN FLOW AND WAA WILL ALLOW FOR
SLIGHTLY WARMER WEATHER ON MONDAY BEFORE THE NEXT LOW LEVEL
BAROCLINIC ZONE CLEARS THE AREA MONDAY THUS ALLOWING FOR ANOTHER
COOL DOWN. COOL TEMPERATURES TO CONTINUE ON TUESDAY WITH THE
EXTENSIVE CLOUD COVER AND PRECIPITATION CURRENTLY FORECAST. FINISHED
UP THE FORECAST WITH TEMPERATURES REBOUNDING INTO THE 50S LATE NEXT
WEEK.
ONE FINAL NOTE...THE LOW LEVEL BAROCLINIC ZONE WHICH IS FORECAST TO
CLEAR THE AREA MONDAY IS ALSO EXPECTED TO BRING AN INCREASING LOW
LEVEL PGF MONDAY INTO MONDAY NIGHT AS PRESSURE RISES POST-FROPA
COMMENCE. WENT AHEAD AND KEPT WINDS ON THE BREEZY SIDE MONDAY AND
MONDAY NIGHT AS A RESULT.
&&
.PREV DISCUSSION... /ISSUED 1226 PM CDT THU APR 14 2011/
AVIATION...18Z KGRI TAF. MVFR CONDITIONS TO CONTINUE AT KGRI
THROUGH MUCH OF THIS AFTERNOON...WITH IFR TO LIFR CONDITIONS
EXPECTED LATER TODAY THROUGH THE END OF THE CURRENT TAF PERIOD. KUEX
INDICATES ISOLATED TO SCATTERED CONVECTION APPROACHING KGRI FROM
THE SOUTH. CONVECTION WILL REMAIN POSSIBLE AT THE TERMINAL THROUGH
THIS AFTERNOON BEFORE DIMINISHING THIS EVENING AS INSTABILITY
ACROSS THE AREA ALSO DIMINISHES. STRATUS AND RAIN ARE THEN EXPECTED TO
OVERTAKE THE AREA THIS EVENING THROUGH THE END OF THE TAF
PERIOD...WITH CEILINGS NEAR 400FT AGL CURRENTLY FORECAST. LIGHT
SNOW MAY ALSO MIX IN FRIDAY MORNING AS THE LOWER TROPOSPHERIC
COLUMN COOLS TO LEVELS NEAR OR BELOW FREEZING. CERTAINLY THE MAJOR
WEATHER STORY FOR THIS TAF PERIOD WILL BE THE LOW LEVEL WIND
FIELD. SURFACE WINDS WILL REMAIN FROM THE EAST/NORTHEAST THROUGH THE
EARLY PART OF THE TAF...WITH SURFACE WINDS TRANSITIONING TO MORE
OF A NORTHERLY DIRECTION BY THE END OF THE TAF PERIOD. THE
APPROACH OF A SURFACE LOW FROM OKLAHOMA AND KANSAS WILL PRESENT AN
INCREASING LOW LEVEL PGF. THIS INCREASING LOW LEVEL PGF WILL
PRESENT SUSTAINED SURFACE WINDS IN EXCESS OF 30KTS THROUGH MUCH OF
THE TAF PERIOD...WITH GUSTS TO NEAR 40KTS ALSO POSSIBLE AT TIMES.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR NEZ039>041-046>049-
062>064-075>077-085>087.
HIGH WIND WARNING FROM 6 AM TO 9 PM CDT FRIDAY FOR NEZ061-074-
084.
WIND ADVISORY UNTIL 6 AM CDT FRIDAY FOR NEZ061-074-084.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 9 PM CDT FRIDAY FOR
NEZ060-072-073-082-083.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ060-072-073-082-
083.
KS...HIGH WIND WARNING FROM 6 AM TO 9 PM CDT FRIDAY FOR KSZ006-007-
018-019.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 9 PM CDT FRIDAY FOR
KSZ005-017.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005-017.
&&
SHORT TERM...KING
LONG TERM/AVIATION...BRYANTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 304 PM CDT THU APR 14 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 304 PM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE OUTLOOK AREA TODAY INTO TONIGHT. REGARDING THUNDERSTORMS...AT LEAST ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA INTO THIS EVENING. LOCATIONS GENERALLY SOUTH OF HIGHWAY 6 WILL HAVE SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS PARTS OF NORTH CENTRAL KANSAS IN THE VICINITY OF A STRONG SURFACE LOW PRESSURE SYSTEM. REGARDING WINDS...STRONG WINDS ARE EXPECTED TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. WIND ADVISORIES AND HIGH WIND WARNINGS ARE IN PLACE ACROSS MUCH OF THE OUTLOOK AREA...PLEASE REFER TO THESE PRODUCTS FOR ADDITIONAL DETAILS. FINALLY...AS COLDER AIR RUSHES INTO THIS STORM SYSTEM...SLUSHY SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT MAINLY FOR LOCATIONS WEST OF A LINE FROM ORD NEBRASKA TO PHILLIPSBURG KANSAS. AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...VERY STRONG NORTHWEST WINDS WILL OVERSPREAD THE OUTLOOK AREA...BEFORE GRADUALLY SUBSIDING FRIDAY NIGHT. PLEASE REFER TO THE LATEST WIND ADVISORY AND HIGH WIND WARNING PRODUCT FOR FURTHER DETAILS. SLUSHY SNOW ACCUMULATION IS ALSO POSSIBLE FRIDAY INTO FRIDAY EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES FORECAST MAINLY FOR LOCATIONS NORTH OF A LINE FROM KEARNEY TO GENEVA NEBRASKA. STORM TOTAL SNOWFALL ACCUMULATIONS OF AROUND 3 INCHES ARE POSSIBLE MAINLY IN THE DAWSON...SHERMAN AND VALLEY COUNTY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING...MAINLY FOR AREAS SOUTHEAST OF HIGHWAY 6. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
248 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 W BURR OAK 39.87N 98.32W
04/14/2011 E0.75 INCH JEWELL KS TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED
&&
GUERREROPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL BURR OAK 39.87N 98.30W
04/14/2011 M0.75 INCH JEWELL KS CO-OP OBSERVER
HAIL COVERED GROUND
&&
GUERREROSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
305 PM CDT THU APR 14 2011
NEZ087-142045-
THAYER NE-
305 PM CDT THU APR 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN THAYER COUNTY UNTIL 345
PM CDT...
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NARKA...OR 29 MILES NORTHEAST OF
CONCORDIA...MOVING NORTH AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HUBBELL...
GILEAD...
HEBRON...
ALEXANDRIA...
BELVIDERE...
BRUNING...
CARLETON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3999 9736 3999 9756 4034 9775 4034 9751
4035 9748 4034 9736 4003 9735 4000 9735
TIME...MOT...LOC 2005Z 160DEG 32KT 3996 9741
BRYANTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
309 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 6 N ESBON 39.91N 98.43W
04/14/2011 E1.00 INCH JEWELL KS TRAINED SPOTTER
MAINLY PEA SIZE WITH A FEW QUARTERS. HAIL COVERED THE
GROUND.
&&
KINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
312 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL RED CLOUD 40.09N 98.52W
04/14/2011 E0.25 INCH WEBSTER NE TRAINED SPOTTER
PEA SIZE HAIL WITH HEAVY RAIN
&&
WESELYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 324 PM CDT THU APR 14 2011 NEZ061-073-074-142100- BUFFALO NE-KEARNEY NE-PHELPS NE- 324 PM CDT THU APR 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS...WESTERN KEARNEY AND CENTRAL BUFFALO COUNTIES UNTIL 400 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AXTELL...OR 15 MILES SOUTH OF KEARNEY... MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KEARNEY... MINDEN... RIVERDALE... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 266 AND 280. LAT...LON 4094 9928 4097 9896 4040 9893 4038 9916 TIME...MOT...LOC 2024Z 174DEG 28KT 4049 9906 SR
The Grand Island radar (KUEX), 26 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289518, 289519.